Vol. 25, No. 2, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
Volume:
Issue:
     
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Officers
 
Subscriptions
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
 
Special Issues
Author index
To appear
 
Other MSP journals
Homomorphisms of annihilator Banach algebras

Gregory Frank Bachelis

Vol. 25 (1968), No. 2, 229–247
Abstract

Let A be a semi-simple annihilator Banach algebra, and let ν be a homomorphism of A into a Banach algebra. In this paper we describe various continuity properties of ν. Let () be the condition that I R(I) = A for all closed two-sided ideals I, where R(I) = {xIx = (0)}. If () holds, then we show that there exists a constant K and a finite set of primitive ideals such that ν(x)Kx∥⋅∥ywhenever yx = x and x is in the intersection of this finite set. If () does not hold, then essentially the same conclusion is true, but with the given norm replaced by one which is defined on a dense subset of A. If A is a dual B-algebra, then ν is continuous on the socle.

We also consider the existence of unconditional decompositions in A. We show that () holds if and only if the minimal-closed two-sided ideals of A form an unconditional decomposition for A.

Mathematical Subject Classification
Primary: 46.50
Milestones
Received: 10 November 1966
Published: 1 May 1968
Authors
Gregory Frank Bachelis